MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE

AOMORI OLYMPUS CO., LTD SINGLE USE ASPIRATION NEEDLE; GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Model Number NA-201SX-4021
Medical Device Problem Codes Mechanical Problem (1384); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.Visual inspection on the received condition was performed.Testing of the device noted , it was unable to push out the needle smoothly and properly while the slider was manipulated due to the needle tip was puncturing through the coil sheath, causing severe damage/cut/tear/puncture to the coil sheath from the bending section side.Additionally, the needle tip is bent and the needle sheath below the metal protector boot was also kinked/bent.During testing, it was observed restriction on the stylet wire from the handle area due to the bent/kinked sheath.Inspection of the device also noted that there is evidence of foreign stain with the device (stain looked like a blood stain).Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported during a diagnostic an unspecified procedure, and as reported, "when the needle when was in scope, doctor was unable to push needle out, once needle out of scope was able to push needle"."used another needle to complete procedure with no issue".There was no patient harm, no user injury reported due to the event.Device evaluation found the needle is bent and the needle sheath below the metal protector boot was also kinked/bent.This report is being submitted for bending of the needle malfunction found on device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely due to the needle tube breaking through the sheath.Although a definitive root cause cannot be identified, the cause of the needle tube breaking through the sheath may have occurred due to the following: 1.The distal end of the sheath was pressed against tissues of the trachea, bronchi, esophagus and surrounding organs.2.The scope was forcefully pushed into the patient¿s body while the sheath was pressed against the tissue causing the sheath to bend.3.When an attempt was made to extend the needle while the sheath was bent, the tip of the needle to be caught in the bent area of the sheath.As a result, the needle could not be extended.4.The needle protruded from the side surface of the sheath when an attempt was made to extend the needle by forcefully applying a force to the operating portion while the needle could not be extended.The following information is stated in the instructions for use (ifu): ¿·take the instrument out of the tray by holding the sheath not to make the sheath pop out of the tray.Otherwise, the insertion portion of the instrument might be broken.Also, if the insertion portion pops out of the tray by elasticity, doctors or patients might be injured by the distal end of needle tube, sheath, and stylet.·do not insert this instrument when the endoscope is angulated.This could damage the endoscope and/or this instrument.·turn the up/down angulation control lever to the neutral position to straighten the endoscope before the insertion of this instrument into the endoscope.Otherwise, this could damage the endoscope and/or this instrument.·if you feel excessive resistance while operating the needle, do not push the needle slider forcibly.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the instrument and/or endoscope.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
GENERAL-PURPOSE ENDOSCOPIC NEEDLE, SINGLE-USE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15619830
Report Number9614641-2022-00493
Device Sequence Number17760042
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number26V 16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE
Patient SexUnknown